Alert archive / Minnesota / Wind Chill Advisories in 2014

Wind Chill Advisory 23, NWS Twin Cities, MN

February 28, 201429 counties in Minnesota; Barron County, Polk County, Rusk County, Wisconsin

NWS Twin Cities, MN issued this wind chill advisory at Feb 28, 2014, 2:06 PM CST for 29 counties in Minnesota; Barron County, Polk County, Rusk County, Wisconsin. It took effect at Mar 1, 2014, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2014, 2:06 PM CST (20:06 UTC)
In effect from
Mar 1, 2014, 12:00 AM CST
Expired
Mar 1, 2014, 12:00 PM CST
In force
12 hr
Issued by
NWS Twin Cities, MN
All 32 counties

Benton County, MN, Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Chisago County, MN, Douglas County, MN, Faribault County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Polk County, WI, Rusk County, WI

The radar

The Minneapolis radar (KMPX), 66 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2348 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WWUS43 KMPX 282006
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
206 PM CST FRI FEB 28 2014

...COLD WIND CHILLS DEVELOPING TONIGHT AND LINGERING INTO SATURDAY
MORNING...

.THE COMBINATION OF TEMPERATURES BELOW ZERO AND BRISK NORTHWEST
WINDS WILL CAUSE WIND CHILL READINGS TO TUMBLE TO 25 BELOW TO 35
BELOW ZERO LATER TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT FOR
WEST CENTRAL MINNESOTA FROM MIDNIGHT UNTIL NOON SATURDAY. THESE
WIND CHILLS WILL SPREAD EAST INTO A PORTION OF WEST CENTRAL
WISCONSIN AND SOUTH CENTRAL MINNESOTA AFTER 4 AM AND LINGER INTO
SATURDAY MORNING AS WELL.

MNZ051>053-059-065>067-073>075-082-083-091-092-WIZ014>016-010415-
/O.NEW.KMPX.WC.Y.0023.140301T1000Z-140301T1600Z/
SHERBURNE-ISANTI-CHISAGO-WRIGHT-RENVILLE-MCLEOD-SIBLEY-REDWOOD-
BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-POLK-BARRON-
RUSK-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MONTICELLO...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...
BLUE EARTH...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH
206 PM CST FRI FEB 28 2014

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CST
SATURDAY. 

* WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ041>045-047>050-054>058-064-010415-
/O.NEW.KMPX.WC.Y.0023.140301T0600Z-140301T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...
GRANITE FALLS
206 PM CST FRI FEB 28 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST SATURDAY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
785 
WWUS43 KMPX 010306
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
906 PM CST FRI FEB 28 2014

...COLD WIND CHILLS DEVELOPING TONIGHT AND LINGERING INTO
SATURDAY MORNING...

.THE COMBINATION OF TEMPERATURES BELOW ZERO AND BRISK NORTHWEST
WINDS WILL CAUSE WIND CHILL READINGS TO TUMBLE TO 25 BELOW TO
35 BELOW ZERO LATER TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT
FOR WEST CENTRAL MINNESOTA FROM MIDNIGHT UNTIL NOON SATURDAY.
THESE WIND CHILLS WILL SPREAD EAST INTO A PORTION OF WEST CENTRAL
WISCONSIN AND SOUTH CENTRAL MINNESOTA AFTER 4 AM AND LINGER INTO
SATURDAY MORNING AS WELL.

MNZ051>053-059-065>067-073>075-082-083-091-092-WIZ014>016-011115-
/O.CON.KMPX.WC.Y.0023.140301T1000Z-140301T1600Z/
SHERBURNE-ISANTI-CHISAGO-WRIGHT-RENVILLE-MCLEOD-SIBLEY-REDWOOD-
BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-POLK-BARRON-
RUSK-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MONTICELLO...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...
BLUE EARTH...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH
906 PM CST FRI FEB 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CST
SATURDAY. 

* WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ041>045-047>050-054>058-064-011115-
/O.CON.KMPX.WC.Y.0023.140301T0600Z-140301T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...
GRANITE FALLS
906 PM CST FRI FEB 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
639 
WWUS43 KMPX 010837
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 AM CST SAT MAR 1 2014

...COLD WIND CHILLS THIS MORNING...

.THE COMBINATION OF TEMPERATURES BELOW ZERO AND BRISK NORTHWEST
WINDS WILL CAUSE WIND CHILL READINGS FROM 25 BELOW TO 35 BELOW
ZERO THIS MORNING ACROSS WEST CENTRAL AND CENTRAL AREAS OF
MINNESOTA. THE COLD WIND CHILLS WILL SPREAD EAST INTO A
PORTION OF WEST CENTRAL WISCONSIN ALONG HIGHWAY 8 AS WELL AS SOUTH
CENTRAL MINNESOTA AFTER 4 AM THIS MORNING AND LINGER THROUGH THE
MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT FOR MUCH OF THE
REGION THIS MORNING.

MNZ051>053-059-065>067-073>075-082-083-091-092-WIZ014>016-011600-
/O.CON.KMPX.WC.Y.0023.140301T1000Z-140301T1600Z/
SHERBURNE-ISANTI-CHISAGO-WRIGHT-RENVILLE-MCLEOD-SIBLEY-REDWOOD-
BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-POLK-BARRON-
RUSK-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MONTICELLO...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...
BLUE EARTH...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH
237 AM CST SAT MAR 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ041>045-047>050-054>058-064-011645-
/O.CON.KMPX.WC.Y.0023.000000T0000Z-140301T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...
GRANITE FALLS
237 AM CST SAT MAR 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
123 
WWUS43 KMPX 011019
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
419 AM CST SAT MAR 1 2014

...COLD WIND CHILLS THIS MORNING...

.THE COMBINATION OF TEMPERATURES BELOW ZERO AND BRISK NORTHWEST
WINDS WILL CAUSE WIND CHILL READINGS FROM 25 BELOW TO 35 BELOW
ZERO THIS MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT FOR
MUCH OF THE REGION THIS MORNING.

MNZ051>053-059-065>067-073>075-082-083-091-092-WIZ014>016-011600-
/O.CON.KMPX.WC.Y.0023.000000T0000Z-140301T1600Z/
SHERBURNE-ISANTI-CHISAGO-WRIGHT-RENVILLE-MCLEOD-SIBLEY-REDWOOD-
BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-POLK-BARRON-
RUSK-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MONTICELLO...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...
BLUE EARTH...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH
419 AM CST SAT MAR 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ041>045-047>050-054>058-064-011800-
/O.CON.KMPX.WC.Y.0023.000000T0000Z-140301T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...
GRANITE FALLS
419 AM CST SAT MAR 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 28, 11:20 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Feb 28, 11:20 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1120 AM CST FRI FEB 28 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 415 AM CST FRI FEB 28 2014

RELATIVELY MINOR SNOW EVENT EXPECTED TODAY WITH 1-3" ACROSS EASTERN
MN AND WEST CENTRAL WI...WITH THE UPPER END OF THAT RANGE FALLING IN
WI.

AS EXPECTED WITH THE SURFACE HIGH MOVING EAST AND A DEVELOPING LOW
IN THE PLAINS...WEAK SOUTHERLY FLOW AND WARM ADVECTION HAS KICKED IN
EARLY THIS MORNING. THE ADVECTION COMBINED WITH THE A FEW BATCHES OF
MID LEVEL CLOUDS HAVE WARMED TEMPS THAT BOTTOMED OUT BETWEEN -10 AND
-30 DEGREES LATE LAST EVENING ACROSS THE FORECAST AREA. IN
FACT...EAU CLAIRE EVEN SET A NEW RECORD LOW TEMP YESTERDAY OF -22
JUST BEFORE MIDNIGHT. THIS BROKE A 116 YEAR OLD RECORD BY 4 DEGREES.
HIGH CONFIDENCE THAT AREAS NEAR AND EAST OF A LINE FROM ROUGHLY
MANKATO...TO THE TWIN CITIES...TO RICE LAKE WILL SEE LIGHT SNOW BY
THE MID AFTERNOON. THE EXPECTED SNOW AMOUNTS IN THE TWIN CITIES
METRO ARE STILL SOMEWHAT UNCERTAIN DUE TO THE FACT THAT THE SNOW IS
DEVELOPING RIGHT OVERHEAD BEFORE MOVING EAST INTO WI. SO...IT REALLY
DEPEND ON HOW FAST THE PRECIP FORMS. IF IT TAKES A LITTLE
LONGER...THE METRO MIGHT ONLY END UP WITH A DUSTING TO 1/2 INCH...IF
IT FORMS A LITTLE FASTER THAN THE CORE OF THE METRO COULD GET AN INCH
OR TWO. AREAS LIKE EAU CLAIRE SHOULDN'T HAVE MUCH OF A PROBLEM
GETTING AT LEAST A SOLID INCH OUT OF THE SNOW TODAY...1.5-3" SEEMS
MORE LIKELY. THIS IS NOT THE DAY TO EXPECT A LOT OF SNOW ADVANCING
TO THE EAST WHEN LOOKING AT THE RADAR. THE SNOW SHOULD BLOSSOM RIGHT
OVERHEAD BY THE MID TO LATE MORNING. THIS IS A QUICK HITTING EVENT
WITH MOST OF THE SNOW OUT OF MN /AND TO A LARGE DEGREE FAR WESTERN
WI/ BEFORE THE EVENING COMMUTE...HOWEVER...WE SUSPECT THERE WILL
STILL BE RUSH HOUR DELAYS WITH FRESH SNOW ON THE ROADS. WE WILL
ALLOW THE CURRENT WIND CHILL ADVISORY TO DROP OFF THIS MORNING
BEFORE POTENTIALLY ISSUING ANOTHER ONE TONIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 415 AM CST FRI FEB 28 2014

A BRUTALLY COLD START TO MARCH REMAINS IN THE FORECAST AS A MASSIVE
ARCTIC HIGH SURGES INTO THE REGION DURING THE WEEKEND. THE ECMWF
REMAINS THE MOST CONSISTENT MODEL WITH SNOW SPREADING ACROSS
SOUTHERN MN AND ADJOINING AREAS OF WI ON SATURDAY. THE QPF
SIGNATURE FROM THE ECMWF HAS HELD PRETTY STEADY FOR THE PAST 6
RUNS (THREE DAYS). THE 00Z GEM AND NAM RUNS HAVE COME BACK NORTH
WITH THE SNOW FOR SATURDAY. ONLY THE GFS REMAINS ALONG AND SOUTH
OF I-90 WITH THE SNOW. HENCE...THE FORECAST REMAINS VERY CLOSE TO
THE ECMWF WITH AROUND 2 INCHES OF SNOW ACCUMULATION ACROSS SOUTH
CENTRAL MN DROPPING BACK TO AROUND A HALF INCH OR LESS FROM
REDWOOD FALLS THROUGH THE SOUTHERN TWIN CITIES METRO TO EAU
CLAIRE.

THE SNOW WILL END SATURDAY EVENING WITH THE ARCTIC HIGH TAKING
CHANGE THEREAFTER THROUGH MONDAY. HIGHS SATURDAY AND SUNDAY ARE
ONLY FORECAST IN THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH
HIGHS ON MONDAY IN THE SINGLE DIGITS ABOVE ZERO. THIS WILL BE
ABOUT 30 DEGREES BELOW NORMAL. THE LOWS FOR SUNDAY AND MONDAY
MORNINGS ARE IN THE 15 BELOW TO 25 BELOW ZERO RANGE...WITH THE
COLDEST READINGS ACROSS CENTRAL MN AND HIGHWAY 8 IN WI. THIS WILL
BE ABOUT 35 DEGREES BELOW NORMAL. THE MONTH OF MARCH WILL
CERTAINLY BEGIN WITH A RATHER SUBSTANTIAL NEGATIVE DEPARTURE ON
TEMPERATURES. HOPEFULLY IN LIKE A LION AND OUT LIKE A LAMB.

THERE WILL DEFINITELY BE SOME WIND AS THE HIGH BUILDS IN DURING
THE WEEKEND WITH MORE WIND CHILL PRODUCTS NEEDED. HOWEVER...THE
APPARENT TEMPERATURE DOES CLIMB ABOVE 25 BELOW DURING THE
AFTERNOON AND EARLY EVENING HOURS. THEREFORE WE HAVE ELECTED TO GO
ON A DAY BY DAY BASIS ON ISSUING WIND CHILL PRODUCTS INSTEAD OF
ONE LONG MULTI-DAY PRODUCT.

FORTUNATELY THE PATTERN DOES TAKE ON SOME CHANGE NEXT WEEK AS A
MORE ZONAL FLOW DEVELOPS ACROSS THE NORTHERN TIER OF STATES. THIS
ALLOWS PIECES OF PACIFIC SHORT WAVE ENERGY TO COME OUR WAY. THERE
ARE SEVERAL OPPORTUNITIES FOR SNOW FROM MONDAY NIGHT THROUGH
THURSDAY. TIMING REMAINS AN A BIG ISSUE DURING THIS PERIOD BETWEEN
THE ECMWF AND GFS. THE ONE PERIOD THEY DO AGREE ON IS WEDNESDAY
WHICH IS WHERE POPS WERE RAISED ACROSS THE FA FOR A CHANCE OF
SNOW. IF THE TIMING AND LOCATION WERE TO HOLD FOR WEDNESDAY...
SEVERAL INCHES OF ACCUMULATION WOULD BE POSSIBLE.

AFTER A SUB-ZERO LOW TUESDAY MORNING...LOWS CLIMB BACK INTO THE
TEENS BY LATE IN THE WORK WEEK ALONG WITH HIGHS IN THE MIDDLE 20S
TO AROUND 30. STILL BELOW NORMAL BUT CLOSER TO NORMAL THAN WE
HAVE BEEN IN A LONG TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1105 AM CST FRI FEB 28 2014

SNOW BAND DEVELOPED OVER SOUTHERN THIRD OF AREA THIS
MORNING...ROUGHLY ALONG A KRWF-KMSP TO KRNH LINE BY NOON. THIS IS
EXPECTED TO SAG SOUTH AND EAST DURING THE AFTERNOON...AND SHOULD
EXIT ALL BUT KEAU AROUND 00Z 3/1. IFR CONDITIONS WITH THE SNOW AND
SNOW ACCUMULATION OF AROUND 1 INCH STILL LOOKS GOOD AT KRWF/KEAU
THROUGH ABOUT 23Z...THEN TAPERING ENDING. MORE SNOW ACCUMULATION
LIKELY AT KEAU...2.5 TO 3 INCHES POSSIBLE THERE. SOME LOWER
CIGS/VSBYS POSSIBLE THERE. SOUTHERLY WINDS WILL BECOME MORE
NORTHWEST AND GUSTY FOR A TIME AS PRESSURE RISES MOVE EAST THIS
AFTERNOON/EVENING. STRONGER GUSTS TO OCCUR TOT HE WEST INTO THE
EVENING. COULD SEE SOME BLSN CONCERN DEVELOP IN AREAS THAT SEE
SOME SNOW THIS AFTERNOON. NEXT BOUT OF SNOW SHOULD HOLD OFF UNTIL
AFTER 18Z SAT MOST AREAS.

KMSP...
CONFIDENCE REMAINS HIGH FOR ABOUT AN INCH ACCUMULATION OF SNOW AT
THE FIELD THIS AFTERNOON. SHOULD TAPER BY 6 PM OR SO. IFR/POSSIBLE
LIFR CONDITIONS BRIEFLY WITH THE HEAVIER BAND OF SNOW...SHOULD
AFFECT MAINLY SOUTHERN METRO INTO THE AFTERNOON. EXPECT THE
SOUTH/SOUTHWEST WIND TO SHIFT TO THE NORTHWEST BY 02Z WITH SOME
GUSTS 18-20KTS POSSIBLE AS THE FRONT MOVES THROUGH. WILL LIKELY
MAINTAIN MVFR CIGS AT LEAST THROUGH THEN...BECOMING VFR CIGS
THROUGH THE REST OF THE NIGHT. NEXT BOUT OF SNOW SHOULD WAIT UNTIL
AFTER 19-20Z SAT ONCE AGAIN. THIS MAY BE ONLY FLURRIES.

/OUTLOOK FOR KMSP/

SAT...VFR. POSSIBLE MVFR/IFR IN -SN AFTN/EVENING. NNW WINDS 10
KTS.
SUN...VFR. NW WINDS 5 KT.
MON...VFR. LIGHT/VARIABLE WIND.

SHORT TERM...CLF
LONG TERM...RAH
AVIATION...DWE
Hazardous weather outlook, Feb 28, 11:37 AM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1137 AM CST FRI FEB 28 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
011200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1137 AM CST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A ONE TO THREE INCH SNOW ACCUMULATION IS EXPECTED ACROSS SOUTHERN
MINNESOTA INTO A PORTION OF WEST CENTRAL WISCONSIN THIS AFTERNOON
INTO EARLY EVENING. THE SNOW SHOULD OCCUR MAINLY ALONG AND SOUTH
OF STATE HIGHWAY 212 AND THE INTERSTATE 94 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EARLY MORNING WIND CHILL VALUES OF 20 TO 35 BELOW ZERO ARE EXPECTED
FOR MUCH OF THE AREA FROM TONIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.